MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM; TRAUMA, PLATE

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM; TRAUMA, PLATE
Catalog Number 0202263109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): g2: report source australia.D10: item # 0202263301, ncbâ®, periprosthetic trochanter plate, left, narrow, lot # 3179492; item # unknown, unknown screws, lot # unknown.No product was returned to the product surveillance team for examination.However, three images taken within the operating theater and showing the reported products were provided.Both sides of the plate is shown.The plate is covered is biological debris but appears mainly inconspicuous.There are several screws present in the holes of the trochanter plate.The third image shows several explanted screws within a container, also covered in biological debris.No further assessment can be performed based on the provided images.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Surgical records were not provided.Two radiographic images of the left hip were provided.A re-fracture of the femur and detachment of the proximal portion of the plate (trochanter plate with screws) can be confirmed.A loose, free floating screw could additionally be identified.Based on the available information, the reported event can be confirmed during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.As per correspondence provided, "there was an underlying infection which has caused there to be a refracture of the femur resulting in a loss screw and detachment of plate." however, based on the available information, a definitive root cause for the reported event of femur re-fracture, detachment of the plate and loosening of the screw could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent revision approximately 1 month and 22 days after implantation due to infection resulting in refracture of the femur with loss of the screw and plate loosening.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 9 HOLES, 245 MM
Common Device Name
TRAUMA, PLATE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21283715
Report Number0009613350-2025-00042
Device Sequence Number12735458
Product Code HRS
UDI-Device Identifier00889024292741
UDI-Public(01)00889024292741(17)331220(10)3179578
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0202263109
Device Lot Number3179578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexUnknown